Alert archive / Nevada / Fire Weather Watches in 2021

Fire Weather Watch 9, NWS Las Vegas, NV

June 12, 20214 counties in Nevada

NWS Las Vegas, NV issued this fire weather watch at Jun 12, 2021, 1:52 PM PDT for 4 counties in Nevada. It took effect at Jun 14, 2021, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 12, 2021, 1:52 PM PDT (20:52 UTC)
In effect from
Jun 14, 2021, 11:00 AM PDT
Expired
Jun 13, 2021, 1:17 PM PDT
In force
Issued by
NWS Las Vegas, NV

Counties Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 215 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4986 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

397 
WWUS85 KVEF 122052
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
152 PM PDT Sat Jun 12 2021

NVZ461-463-464-131200-
/O.UPG.KVEF.FW.A.0008.210613T1900Z-210614T0400Z/
/O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/
/O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Lincoln County/Ely Dispatch-Sheep Range-Spring Mountains-
152 PM PDT Sat Jun 12 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN COUNTY, SPRING 
MOUNTAINS AND SHEEP RANGE... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH 
MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF LINCOLN
COUNTY, SPRING MOUNTAINS AND SHEEP RANGE...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire 
Weather Watch has also been issued, which is in effect from 
Monday morning through Monday evening.


* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Sunday
  and Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 4 to 6 percent in Lincoln County and 5 to
  10 percent in the Spring Mountains and Sheep Range.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings. Heed all local fire restrictions.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NVZ462-131200-
/O.NEW.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/
/O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Nye County Deserts/Las Vegas Dispatch-
152 PM PDT Sat Jun 12 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM PDT SUNDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH CENTRAL NYE 
COUNTY... 
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH
OF SOUTH CENTRAL NYE COUNTY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from noon to 9 PM PDT Sunday. A Fire 
Weather Watch has also been issued, which is in effect from 
Monday morning through Monday evening.

* AFFECTED AREA...In Nevada...Fire weather zone 462.

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Sunday
  and Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 4 to 6 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NVZ460-131200-
/O.NEW.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
152 PM PDT Sat Jun 12 2021

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MUCH OF
ESMERALDA COUNTY...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Monday morning through
Monday evening. 

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 5 to 8 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


weather.gov/lasvegas
2 follow-up statements
966 
WWUS85 KVEF 131001
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
301 AM PDT Sun Jun 13 2021

NVZ461>464-132200-
/O.CON.KVEF.FW.W.0012.210613T1900Z-210614T0400Z/
/O.CON.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
Sheep Range-Spring Mountains-
301 AM PDT Sun Jun 13 2021

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING
MOUNTAINS AND SHEEP RANGE AND MUCH OF LINCOLN AND CENTRAL NYE 
COUNTIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING 
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
THE SAME AREAS...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463 and
  464.

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours today and
  Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 4 to 6 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme fire 
  behavior. Any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions and use extra caution with any ignition
sources.

&&

$$

NVZ460-132200-
/O.CON.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
301 AM PDT Sun Jun 13 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
ESMERALDA AND NYE COUNTY DESERTS...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...The combination of strong winds and low RH can be 
  expected during the afternoon and early evening hours on 
  Monday.

* WIND...southwest winds 15 to 25 mph with gusts of 30 to 40 mph.

* HUMIDITY...Falling to 5 to 8 percent.

* IMPACTS...A combination of strong winds...low relative
  humidity...and warm temperatures can contribute to extreme fire
  behavior. Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions and use extra caution with any ignition
sources.

&&

$$


weather.gov/lasvegas
046 
WWUS85 KVEF 132017
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
117 PM PDT Sun Jun 13 2021

.Breezy afternoons combined with very low RH and very dry fuels 
will result in near-critical to critical fire weather conditions 
for parts of southern Nevada and southeastern California through 
Tuesday afternoon. 

NVZ461-462-141400-
/O.UPG.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
/O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/
/O.NEW.KVEF.FW.W.0014.210615T1800Z-210616T0400Z/
/O.CON.KVEF.FW.W.0012.000000T0000Z-210614T0400Z/
Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch-
117 PM PDT Sun Jun 13 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY NEVADA FIRE ZONES 461 AND 462...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY AND 
TUESDAY AS WELL...

The National Weather Service in Las Vegas has issued a new Red 
Flag Warning in addition to today's warning, which is in effect 
from 11 AM to 9 PM PDT Monday and Tuesday. 

* AFFECTED AREA...In Nevada...Fire weather zones 461 and 462.

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours each
  afternoon today through Tuesday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 4 to 6 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions and use extra caution with any
ignition sources.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ463-464-141400-
/O.UPG.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
/O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/
/O.CON.KVEF.FW.W.0012.000000T0000Z-210614T0400Z/
Sheep Range-Spring Mountains-
117 PM PDT Sun Jun 13 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR THE SPRING MOUNTAINS AND
SHEEP RANGE...
 
...ANOTHER RED FLAG WARNING WILL BE IN EFFECT FROM 11 AM TO 9 PM 
PDT MONDAY AS WELL...

The National Weather Service in Las Vegas has issued a new Red 
Flag Warning in addition to today's warning, which is in effect 
from 11 AM to 9 PM PDT Monday.

* AFFECTED AREA...In Nevada...Fire weather zones 463 and 464.
  

* TIMING...The combination of strong winds and low RH can be 
  expected during the afternoon and early evening hours today 
  and Monday.

* WIND...South to southwest winds 15 to 25 mph with gusts of 30 
  to 40 mph.

* HUMIDITY...Falling to 4 to 6 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions and use extra caution with any
ignition sources.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ460-141400-
/O.UPG.KVEF.FW.A.0009.210614T1800Z-210615T0400Z/
/O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/
/O.NEW.KVEF.FW.W.0014.210615T1800Z-210616T0400Z/
Esmeralda and Nye County Deserts/CNC Dispatch-
117 PM PDT Sun Jun 13 2021

...RED FLAG WARNING IS IN EFFECT FROM 11AM UNTIL 9 PM PDT MONDAY 
FOR STRONG WINDS AND LOW HUMIDITY IN NEVADA FIRE ZONE 460... 

...ANOTHER RED FLAG WARNING HAS BEEN ISSUED FROM 11 AM TO 9 PM 
PDT TUESDAY AS WELL...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 9 PM PDT Monday. A Red 
Flag Warning has also been issued from 11 AM to 9 PM PDT Tuesday. 

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Monday
  and Tuesday.

* WIND...Southwest winds 15 to 25 mph with gusts of 30 to 40 mph.

* HUMIDITY...Falling to 5 to 8 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heed all fire restrictions and use extra caution with any
ignition sources.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

CAZ226-227-141400-
/O.NEW.KVEF.FW.W.0013.210614T1800Z-210615T0400Z/
Owens Valley/Southern Inyo Forest-Death Valley National Park-
117 PM PDT Sun Jun 13 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT MONDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY IN CALIFORNIA ZONES 226 AND
227...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 9 PM PDT Monday. 

* AFFECTED AREA...In California...Fire weather zones 226 and 
  227. 

* TIMING...The combination of strong winds and low RH can be
  expected during the afternoon and early evening hours on Monday.

* WIND...Southwest winds of 15 to 25 mph with gusts up to 40 mph
  in the desert valleys and gusts over 50 mph near ridgetops of
  the eastern Sierra.

* HUMIDITY...5 to 15 percent.

* IMPACTS...any fires that develop will likely spread rapidly due
  to high winds and very dry fuels. Outdoor burning is not 
  recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this fire weather watch went out at Jun 12, 2:15 AM PDT, 11 hours 37 minutes earlier.

Area forecast discussion, Jun 12, 2:15 AM PDT, 11 hours 37 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
215 AM PDT Sat Jun 12 2021

.SYNOPSIS...A prolonged heatwave will take hold of our region next
week as a strong ridge of high pressure builds over all western
states and provides steadily increasing temperatures with extensive
record highs by Wednesday. Gusty south to southwest winds will
develop across portions of southern Nevada on Sunday and
Monday afternoons.
&&

.SHORT TERM...Today through Sunday.

Temperatures will continue climbing today with max temps expected to
be about 6-8 degrees higher than those observed Friday. An
additional 3-5 degrees of warming will occur Sunday which will bring
highs about 10 degrees above normal. Readings of 105-110 degrees
will be common across the desert zones and up around 115 in the
Colorado River Valley and Death Valley. This will set the stage for
prolonged Excessive Heat Warnings to begin by Monday and continue
through the coming week as a large ridge of high pressure expands
and parks over the entire western U.S.

South breezes will develop Sunday afternoon as a broad trough digs
off the West Coast and encroaches on northern California and
northwest Nevada. Sustained speeds generally 15-25 mph with gusts 30-
35 mph can be expected across the region during the afternoon and
early evening hours.

.LONG TERM...Monday through next Friday.

No change from the current thinking that a prolonged significant
heatwave will set up over the Desert Southwest next week. Currently
the high center is located over northern Mexico and is being held in
check by a trough over the Pacific Northwest. However, by early next
week this high will gradually build and shift west allowing for some
extreme temperatures starting Monday. Highs through the week are
expected to top 110 degrees in Las Vegas Monday through Friday with
the potential of seeing 2-3 days of temperatures topping 115
degrees. Latest ensemble members continue to show that the heat
should peak on Wednesday through Friday before we start to see these
numbers decline through the weekend, but only by a few degrees. Las
Vegas has reached 117 degrees 4 times since 1937 and it's likely
that we will be very close to that number and potentially even top
it toward the end of the week.

The models have also been hinting at some low level moisture seeping
northward under the high mid to late week. While this has remained
fairly consistent, the chances of widespread thunderstorms is very
low. With this scenario, we would likely see a few isolated storms
over the higher terrain which would generally have more concern for
gusty winds and dry lightning. However, if there are enough clouds
generated, it could help dampen temps just a bit.
&&

.FIRE WEATHER...A Fire Weather Watch is in effect for much of
Lincoln County, the Spring Mountains and Sheep Range Sunday
afternoon as elevated winds combine with low humidity. South to
southwest winds will increase during the morning hours and reach
speeds of 15 to 25 mph and gusts to 35 mph. Minimum relative
humidity levels will generally be less than 10 percent, with many
lower elevations locations under 5 percent. Elsewhere across the
area winds will see gusts generally less than 30 mph. Wind speeds
are expected to be marginally lighter on Monday but will need to be
monitored for the potential need for additional Fire Watches
Watches/Red Flag Warnings.
&&

.CLIMATE...Listed below are a few climate locations showing both the
record and year of last occurrence, followed by the forecast
temperature for next Wednesday and Thursday.

LOCATION                WED-JUNE 16        THU-JUNE 17
(HIGH MAX)           Record(year)/Fcst   Record(year)/Fcst

Las Vegas NV          114(1940)/116       113(1940)/115
Bishop CA             104(1961)/106       104(2017)/107
Barstow CA            110(2000)/114       110(2017)/114
Needles CA            118(2000)/121       120(1917)/120
Kingman AZ            110(1917)/111       108(1917)/109
Desert Rock NV        103(2017)/109       106(2017)/109
Death Valley CA       123(1917)/125       122(1917)/126

LOCATION                WED-JUNE 16        THU-JUNE 17
(HIGH MIN)           Record(year)/Fcst   Record(year)/Fcst

Las Vegas NV           87(2000)/88         87(2008)/90
Bishop CA              68(1974)/61         65(2002)/63
Barstow CA             80(1976)/82         78(1971)/85
Needles CA             86(2000)/89         88(2000)/91
Kingman AZ             76(1961)/77         79(1949)/78
Desert Rock NV         79(2000)/78         75(2008)/81
Death Valley CA       102(1917)/96         94(1961)/98

&&

.AVIATION...For McCarran...Light and variable winds around
6KT possibly favoring the east late this morning and early afternoon
are expected. Southeast winds around 10KT are possible late this
afternoon, after 21Z through around 03Z, however low confidence in
direction and speeds so did not include them in this TAF package.
Typical overnight south-southwest winds around 8KT are expected for
this evening and much of the night before light and variable winds
return for Sunday morning. Clear skies are likely through the
period.

For the rest of southern Nevada, northwest Arizona and southeast
California...Breezy south to southeast winds are expected again this
afternoon at BIH, with speeds similar or slightly higher than
yesterday's winds. Gusts up to 25KT possible. Otherwise, typical
diurnal winds are expected through the forecast period across the
region.  A few gusts to around 15KT are possible up the Colorado
River Valley late this afternoon and evening. Mostly clear skies
expected through the TAF period.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Adair
LONG TERM...Gorelow
AVIATION...Nickerson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:52 PM PDTRed Flag WarningVEFClark, Lincoln, Nye31 hr

Nearby

Fire Weather Watches in Nevada, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.